Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I had my gall bladder out at the end of March. I had never had any problems related to IBS until then. Ever since my surgery I have had all the classic symptoms of IBS. I have read they may be linked. Anyone else have their gallbladder out? I know I read one person's post below that did.I went to the ER last night with black diarrhea. (TMI, I imagine, sorry) The ER doc seems to think it is IBS, but did no other tests for anything else. I have so much pain today, it just stinks.
I don't even know where to start or what to think. The ER doc gave me absolutely no info.Help!Thanks in advance!Krista
 

·
Registered
Joined
·
273 Posts
Krista, I still have my Gall bladder, but my IBS started after surgery for a fibroid. If you are in that much pain maybe you should go to a another ER? Did they give you ANY meds? There sre so many other things it could be. What have you eaten today? Anything that might have triggered more pain? For me it's wheat, veggies, and raw fruit. Hope you feel better, and make an appt. with a Dr tomorrow to have some tests and rule out other problems!Laurie
 

·
Registered
Joined
·
5,427 Posts
Krista,Check your email for something that may help you and if it did not come through email me and I will send it again.Linda
 

·
Registered
Joined
·
597 Posts
You don't have IBS. The cause of all that pain is bile in your colon. Bile is controled by your gallbladder but since you don't have your gallbladder anymore you'll need to take Questran to get the bile in your colon under control.
 

·
Registered
Joined
·
14,427 Posts
Krista, Call your Doc and your surgeon and let them know what is going on with you. Your body may very well be just trying to adjust to life without a Gall Bladder and your body MAY adjust just fine... given time. I would ask either or both of them about the Questran medication (a powder formula) that Lou mentioned or the pill form called Colestid. These meds are bile salt binders and can kinda sop up the excess bile you may have and thereby firm up your stools. Calcium carbonate, as Lnape has surely told you, can firm up stool too.But it is real imprtant to let your Doc and surgeon know what is going on. Make those calls, ok? Hope you feel better.BQ
 
1 - 5 of 5 Posts
Top